Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)?
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?)
What is your current age, height, weight? 32, 160lbs
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1x 0.25mg orally, 4x 0,25mg topical
What condition was being treated with the drug? hairloss
For how long did you take the drug (weeks/months/years)? 5 days ( 1x oral, 4x topically applied)
How old were you, and WHEN (date) did you start the drug? 32
How old were you when you quit, and WHEN (date) did you quit? 32, 17/04/2020
How did you quit (cold turkey or taper off)? cold turkey
How long into your usage did you notice the onset of side effects? after the first dose
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain) muscle cramp/stiffness(neck, shoulder, head)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? due to the onset of severe tinnitus I got a 10 day dose of 60mg prednisolone from my doctor.
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
Started finasteride after watching some informative videos on Youtube (Kevin Mann, Hairloss Show (two Australian hair doctors)).
I started with a low dose of 0.25mg orally. Immediately got severe side effects (dizzyness, muscle stiffness/cramps, brain fog, stumbling over words), so I stopped taking it. The side effects wore off after five days.
These Australian youtube doctors say that using Finasteride Topically will give you none or very limited side effects. I wanted to give a try in hopes that I wouldn’t get side effects, I crushed a quarter pill and dissolved it into a solvent and applied it on my scalp.
I did this once a day for a total of 4 days (in two weeks time, did it on tuesdays and fridays). I noticed some pressure on my head and a bit of chestpain. However after the last (so fourth time) the problems really started. The day my last dose it started with an intense ringing and throbbing pain in my left ear and my shoulder, neck and head muscles cramping up severely. I stopped using finasteride and after three days brain fog kicked in heavily, I felt like my IQ dropped below 0, everything felt surreal… this was very scary for a couple of days. I also experienced an increased pressure in my head (as if my brains were boiling inside my skull). Testicular ache started a week after I stopped, as well as the penile shrinkage and so on.
As im writing this Im 3 weeks later. The brain fog cleared and I also get spontaneaus erections in the early morning.
However the muscle cramps and tension (come and go),headache/pressure, testicular ache and anxiety are still persistent. The tinnitus and earache in my case is the hardest part since it is a constant high pitched sound and tension in my left ear. It feels as if my central nervous system is cooked. Sex and women don’t even cross my mind due to these aches and pains.
Im sharing my story and hoping to get some insights from you guys…I feel like i am starting to get into a depression… Will I be able to shake these side effects off?
16/05/2020 here’s a little update 29 days after stopping.
- I went to a massage salon twice to help get rid of the musclecramps/stifness in my neck and shoulder area and jaw. This really softened things up and the tension is almost gone.
- Testicular ache seems less prevalent, however still present.
- Seems like there is more bloodflow in my genital area (I kind of get an urge to watch at women again).
- Brainfog completely gone I have clarity again (memory, emotions etc.)
- Morning woods.
- My willy has gained its old girth and size. (i guess pre-fin state)
- Less anxiety/tension
- The tinnitus in combination with ear ache (throbbing pain) is still going on in my left ear, it seems like it did decrease in loudness, but remains constant.
- My testicals do ache alot when Im trying to get an erection… and the pain radiates towards my legs and abdomen
- Headache/pressure has decreased but is around 15 - 20%
- Heartache every now and then. I had this symptom when I while using, unfortunately this didn’t dissipate after discontinuation.
- Libido very low
- Lost 6lbs of muscle tissue since crash.
- Although it is less than before I still have muscle stifness/cramps in neck and shoulder area
I gained some additional symptoms/damage >20 days off:
- Eyes became really dry after around 20 days off, sucks since I wear contactlenses. Dark circles under my eyes.
- Joint pain in knees, elbows, wrists. Seems to come and go.
- Skin looks dry (especially my arms) --> I use baby oil this seems to help.
GP gave me nosespray with corticosteriods for tinnitus and ear ache.
- Im just trying to eat healthy (vegetables, fish, nuts etc.).
- Try to exercise (treadmill) walking 1 mile a day.
- 1x a day Ginkgo Biloba
- 2x a day magnesium tables
- 3x a day Chinese medical supplement for tinnitus:
- Been fasting for the past 23 days.
Feels like my body is going through an inflammatory response due to finasteride (muscle-tissue,eyelids, ear, joints).